MAUDE Adverse Event Report: CAREFUSION EXTENSION SET; SET,ADMINISTRATION,INTRAVASCULAR

CAREFUSION EXTENSION SET; SET,ADMINISTRATION,INTRAVASCULAR
Model Number ME1110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: pri tubing;8015;8100; td (b)(6) 2020.The devices have been received and the evaluation is pending.A follow up report will be submitted with investigation results once the evaluation has been completed.
 
Event or Problem Description
Received a copy of the customer's medsun report from fda which states, ¿blood transfusion completed, line disconnected to attach and flush.Hub on blood tubing broke inside of piv luer lock.Luer lock (q site changed) and line was flushed." it was reported from the nicu that after a blood transfusion was completed, the line was disconnected to attach and flush.The hub on the blood tubing was broken inside of the piv luer lock, the luer lock (q site) was change and the line was flushed.There was no patient impact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The customer¿s report that the hub on blood tubing broke was confirmed.Visual inspection observed that the majority of the male luer fixed collar was broken off from the base of the collar.Closer inspection under magnification also observed signs of stress marks at the break site and the broken collar.No other anomalies were observed.Functional testing was not deemed necessary due to the broken male luer fixed collar and the disconnections at the luer that would occur.The root cause was identified as design of the male luer component.

Brand Name
EXTENSION SET
Common Device Name
SET,ADMINISTRATION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key10041621
Report Number9616066-2020-01467
Device Sequence Number16585002
Product Code FPA
UDI-Device Identifier10885403236044
UDI-Public10885403236044
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberME1110
Device Catalogue NumberME1110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/10/2020
Supplement Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MZ5307,MZ9267,ME1110,TD (B)(6) 2020